MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85414
Health Effect - Clinical Code Occlusion (1984)
Date of Event 06/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.Device evaluated by manufacturer? not available for return.
 
Event or Problem Description
As part of the (b)(6) study being conducted by cook, inc., the following event was noted: on two year follow up of a fenestrated endovascular aneurysm repair the stent in the superior mesenteric artery occluded.A secondary intervention to place another stent was successful.
 
Additional Manufacturer Narrative
Analysis: a review of the complaint details was conducted.The provided information indicates that the end of the stent and the native vessel junction had a stenosis occur two years after being implanted in the patient¿s superior mesenteric artery.The notes also indicate a bare metal stent was placed in 2016.It is not clear why a bare metal stent was chosen back in 2016 as indicated.Although it is impossible to determine why the end of the stent stenosed it is a fairly common event with vascular stenting.A full review of the catheter lot history records was performed.Below is an overview of the quality and performance criteria that every lot of icast covered stent systems is tested to.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath (6fr); ability to deploy the stent at nominal pressure (8atm); ability to withdraw the deflated balloon catheter back through the labeled introducer sheath; ability of the delivery system to withstand 5 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures; balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm); stent retention testing.Stent must have retention = 5.5n for 6fr introducer sheath/guide.In addition to the final lot qualification testing there are multiple in-process inspections conducted that include the following: balloon hole skive dimensional verification; stent securement testing; proximal balloon weld tensile testing as detailed above; distal tip tensile testing; catheter leak check.This lot of catheters passed all quality and performance criteria without any non-conformances related to the complaint.Atrium medical only releases production lots that have passed the aforementioned performance and quality requirements.Conclusion: based on the review of the complaint details and the device history records review, atrium medical cannot conclude that there was an issue with the product in question.End stent stenosis is an inherent risk of vessel stenting.Device not returned.
 
Event or Problem Description
N/a.

Brand Name
I-CAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key8900241
Report Number3011175548-2019-00869
Device Sequence Number2206752
Product Code JCT
UDI-Device Identifier00650862854145
UDI-Public00650862854145
Combination Product (Y/N)N
Initial Reporter StateGA
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/12/2019
Device Model Number85414
Device Catalogue Number85414
Device Lot Number223749
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/06/2019
Supplement Date Received by Manufacturer09/05/2019
Initial Report FDA Received Date08/16/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
P-BRANCH-30-22-A UNIBODY-24-81
Outcome Attributed to Adverse Event Required Intervention;